Alert archive / Michigan / Snow Advisories in 2007

Snow Advisory 2, NWS Grand Rapids, MI

March 6, 200710 counties in Michigan

NWS Grand Rapids, MI issued this snow advisory at Mar 6, 2007, 3:49 AM EST for 10 counties in Michigan. It took effect at Mar 6, 2007, 4:07 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 6, 2007, 3:49 AM EST (08:49 UTC)
In effect from
Mar 6, 2007, 4:07 PM EST
Expired
Mar 7, 2007, 4:37 AM EST
In force
13 hr
Issued by
NWS Grand Rapids, MI

Counties Allegan County, MI, Clare County, MI, Kent County, MI, Lake County, MI, Mason County, MI, Muskegon County, MI, Newaygo County, MI, Oceana County, MI, Osceola County, MI, Ottawa County, MI

The radar

The Grand Rapids radar (KGRR), 71 km from the middle of the area, began a volume at 08:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-03-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-03-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 12 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1888 m above ground
0-6 km bulk shear
106 kt
0-1 km storm-relative helicity
12 m²/s²
0-3 km storm-relative helicity
131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KGRR 060849
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
349 AM EST TUE MAR 6 2007

...MORE SNOW HEADING FOR WESTERN MICHIGAN...

.A FAST MOVING ALBERTA CLIPPER SYSTEM WILL AFFECT WESTERN MICHIGAN
TONIGHT. SNOWFALL ACCUMULATION OF THREE TO FIVE INCHES CAN BE
EXPECTED IN THE ADVISORY AREA BY DAYBREAK WEDNESDAY.

MIZ037>040-043-044-050-056-057-064-061700-
/O.NEW.KGRR.SN.Y.0002.070307T0000Z-070307T1000Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-
ALLEGAN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...MUSKEGON...JENISON...GRAND RAPIDS...
HOLLAND
349 AM EST TUE MAR 6 2007

...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A SNOW
ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM EST
WEDNESDAY. 

THREE TO FIVE INCHES OF SNOW CAN BE EXPECTED OVERNIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JK
5 follow-up statements
000 
WWUS43 KGRR 061605
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1105 AM EST TUE MAR 6 2007

...MORE SNOW HEADING FOR WESTERN MICHIGAN...

.A FAST MOVING ALBERTA CLIPPER SYSTEM WILL AFFECT WESTERN
MICHIGAN TONIGHT. SNOWFALL ACCUMULATION OF THREE TO FIVE INCHES
CAN BE EXPECTED IN THE ADVISORY AREA BY DAYBREAK WEDNESDAY.

MIZ037>040-043-044-050-056-057-064-070015-
/O.CON.KGRR.SN.Y.0002.070307T0000Z-070307T1000Z/
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-
ALLEGAN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...REED CITY...
CLARE...HART...FREMONT...MUSKEGON...JENISON...GRAND RAPIDS...
HOLLAND
1105 AM EST TUE MAR 6 2007

...SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
EST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 5 AM
EST WEDNESDAY. 

THREE TO FIVE INCHES OF SNOW CAN BE EXPECTED TONIGHT.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$
000 
WWUS43 KGRR 062107
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
407 PM EST TUE MAR 6 2007

...SNOW OVERSPREADING THE AREA THIS EVENING...

.A FAST MOVING UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD SNOW
TO THE AREA TONIGHT. THE SNOW COULD BE BRIEFLY HEAVY THIS
EVENING...PARTICULARLY ALONG AND WEST OF HIGHWAY 131 WHERE LAKE
MICHIGAN WILL HELP TO ENHANCE THE SNOWFALL.

MIZ039-040-062215-
/O.CAN.KGRR.SN.Y.0002.070307T0000Z-070307T1000Z/
OSCEOLA-CLARE-
INCLUDING THE CITIES OF...REED CITY...CLARE
407 PM EST TUE MAR 6 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELED THE
SNOW ADVISORY. 

SNOW IS STILL EXPECTED TONIGHT... ALTHOUGH NOT AS MUCH AS
PREVIOUSLY EXPECTED. MOST LOCATIONS IN OSCEOLA AND CLARE COUNTIES
SHOULD ONLY SEE 2 OR 3 INCHES.


$$

MIZ037-038-043-044-050-056-057-064-070515-
/O.EXT.KGRR.SN.Y.0002.070306T2107Z-070307T1000Z/
MASON-LAKE-OCEANA-NEWAYGO-MUSKEGON-OTTAWA-KENT-ALLEGAN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...FREMONT...
MUSKEGON...JENISON...GRAND RAPIDS...HOLLAND
407 PM EST TUE MAR 6 2007

...SNOW ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THE SNOW ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY. 

THREE TO FIVE INCHES OF SNOW CAN BE EXPECTED TONIGHT... MAINLY
PRIOR TO 2 AM. THE SNOW WILL GRADUALLY DIMINISH AFTER 2 AM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

MEADE
000 
WWUS43 KGRR 070252
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
952 PM EST TUE MAR 6 2007

...SNOW OVERSPREADING THE AREA THIS EVENING...

.A FAST MOVING UPPER LEVEL DISTURBANCE WILL BRING WIDESPREAD SNOW
TO THE AREA TONIGHT. THE SNOW COULD BE HEAVY AT TIMES THIS
EVENING...PARTICULARLY ALONG A MUSKEGON TO CLARE LINE.

MIZ044-050-071000-
/O.UPG.KGRR.SN.Y.0002.000000T0000Z-070307T1000Z/
/O.NEW.KGRR.HS.W.0003.070307T0252Z-070307T1000Z/
NEWAYGO-MUSKEGON-
INCLUDING THE CITIES OF...FREMONT...MUSKEGON
952 PM EST TUE MAR 6 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. THE
SNOW ADVISORY IS NO LONGER IN EFFECT. 

SIX TO NINE INCHES OF SNOW CAN BE EXPECTED TONIGHT... MAINLY PRIOR TO
2 AM. THE SNOW WILL GRADUALLY DIMINISH AFTER 2 AM.

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MIZ039-040-045-071000-
/O.NEW.KGRR.HS.W.0003.070307T0252Z-070307T1000Z/
OSCEOLA-CLARE-MECOSTA-
INCLUDING THE CITIES OF...REED CITY...CLARE...BIG RAPIDS
952 PM EST TUE MAR 6 2007

...HEAVY SNOW WARNING IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A HEAVY
SNOW WARNING...WHICH IS IN EFFECT UNTIL 5 AM EST WEDNESDAY. 

SIX TO NINE INCHES OF SNOW CAN BE EXPECTED TONIGHT... MAINLY PRIOR TO
2 AM. THE SNOW WILL GRADUALLY DIMINISH AFTER 2 AM..

A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST
THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF
YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

$$

MIZ037-038-043-056-057-064-071000-
/O.CON.KGRR.SN.Y.0002.000000T0000Z-070307T1000Z/
MASON-LAKE-OCEANA-OTTAWA-KENT-ALLEGAN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...JENISON...
GRAND RAPIDS...HOLLAND
952 PM EST TUE MAR 6 2007

...SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY...

A SNOW ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST WEDNESDAY. 

THREE TO FIVE INCHES OF SNOW CAN BE EXPECTED TONIGHT... MAINLY
PRIOR TO 2 AM. THE SNOW WILL GRADUALLY DIMINISH AFTER 2 AM.

A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL
DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED
VISIBILITIES...AND USE CAUTION WHILE DRIVING.

$$

JK
000 
WWUS43 KGRR 070910
WSWGRR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 AM EST WED MAR 7 2007

...SNOW TAPERING OFF THIS MORNING...

.THE WILL CONTINUE TO TAPER OFF TO FLURRIES EARLY THIS MORNING.
ANY ADDITIONAL ACCUMULATION WILL BE LESS THAN AN INCH...THEREFORE
THE HEAVY SNOW WARNING AND SNOW ADVISORY HAS BEEN CANCELED.

MIZ039-040-044-045-050-071015-
/O.CAN.KGRR.HS.W.0003.000000T0000Z-070307T1000Z/
OSCEOLA-CLARE-NEWAYGO-MECOSTA-MUSKEGON-
INCLUDING THE CITIES OF...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MUSKEGON
410 AM EST WED MAR 7 2007

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
HEAVY SNOW WARNING. 

THE SNOW WILL CONTINUE TO DIMINISH THIS MORNING.  ANY ADDITIONAL
SNOW ACCUMULATION WILL BE LESS THAN AN INCH.

$$

MIZ037-038-043-056-057-064-071015-
/O.CAN.KGRR.SN.Y.0002.000000T0000Z-070307T1000Z/
MASON-LAKE-OCEANA-OTTAWA-KENT-ALLEGAN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...JENISON...
GRAND RAPIDS...HOLLAND
410 AM EST WED MAR 7 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SNOW ADVISORY. 

THE SNOW WILL CONTINUE TO DIMINISH THIS MORNING.  ANY ADDITIONAL
SNOW ACCUMULATION WILL BE LESS THAN AN INCH.

$$

JK
000 
WWUS43 KGRR 070937 CCA
WSWGRR

URGENT - WINTER WEATHER MESSAGE...COR TYPO
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
410 AM EST WED MAR 7 2007

...SNOW TAPERING OFF THIS MORNING...

.THE SNOW WILL CONTINUE TO TAPER OFF TO FLURRIES EARLY THIS MORNING.
ANY ADDITIONAL ACCUMULATION WILL BE LESS THAN AN INCH...THEREFORE
THE HEAVY SNOW WARNING AND SNOW ADVISORY HAS BEEN CANCELED.

MIZ039-040-044-045-050-071015-
/O.CAN.KGRR.HS.W.0003.000000T0000Z-070307T1000Z/
OSCEOLA-CLARE-NEWAYGO-MECOSTA-MUSKEGON-
INCLUDING THE CITIES OF...REED CITY...CLARE...FREMONT...
BIG RAPIDS...MUSKEGON
410 AM EST WED MAR 7 2007

...HEAVY SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
HEAVY SNOW WARNING. 

THE SNOW WILL CONTINUE TO DIMINISH THIS MORNING.  ANY ADDITIONAL
SNOW ACCUMULATION WILL BE LESS THAN AN INCH.

$$

MIZ037-038-043-056-057-064-071015-
/O.CAN.KGRR.SN.Y.0002.000000T0000Z-070307T1000Z/
MASON-LAKE-OCEANA-OTTAWA-KENT-ALLEGAN-
INCLUDING THE CITIES OF...LUDINGTON...BALDWIN...HART...JENISON...
GRAND RAPIDS...HOLLAND
410 AM EST WED MAR 7 2007

...SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS CANCELLED THE
SNOW ADVISORY. 

THE SNOW WILL CONTINUE TO DIMINISH THIS MORNING.  ANY ADDITIONAL
SNOW ACCUMULATION WILL BE LESS THAN AN INCH.

$$

JK

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this snow advisory went out at Mar 5, 10:45 PM EST, 5 hours 4 minutes earlier.

Area forecast discussion, Mar 5, 10:45 PM EST, 5 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1045 PM EST MON MAR 5 2007

.UPDATE...
GOING FORECAST IS IN GOOD SHAPE.  THERE HAS BEEN A WEAK SNOW BAND
ALONG THE LAKESHORE WHICH HAS NOT AMOUNTED TO MUCH.  CONTINUE TO
THINK THAT THESE SNOW SHOWERS WILL WEAKEN/DIMINISH AS CANADIAN HIGH
PRESSURE MOVES INTO THE WESTERN GREAT LAKES TOWARD MORNING.  SKIES
ARE MOSTLY CLEAR AWAY FROM THE LAKE.  WINDS HAVE STAYED UP THIS
EVENING...KEEPING TEMPS FROM BOTTOMING OUT.  STILL EXPECTING THE
WIND TO LESSEN THROUGH THE NIGHT AND SOME BELOW ZERO TEMPS WILL BE
SEEN...MAINLY IN THE INTERIOR NORTH.  ZERO TO 5 BELOW SHOULD COVER
THINGS...ALTHOUGH THERE WILL BE THE USUAL ISOLATED COLD DRAINAGE
AREAS...THAT GET COLDER.  AN INCREASE IN HIGH LEVEL CLOUDS TOWARD
DAYBREAK SHOULD ALSO PREVENT TEMPS FROM TOTALLY BOMBING OUT.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...SMALL CRAFT ADVISORY THROUGH 5 AM
TONIGHT FOR ST. JOE TO MANISTEE.

&&

JK
Hazardous weather outlook, Mar 5, 5:08 AM EST, 22 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
508 AM EST MON MAR 5 2007

MIZ037>040-043>046-050>052-056>059-064>067-071>074-061015-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
508 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SNOW SHOWERS AND GUSTY WINDS MAY CAUSE SOME BLOWING AND DRIFTING
OF SNOW ON ROADS AND BRIEF REDUCTIONS TO VISIBILITY TODAY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SNOW WILL ARRIVE BY TUESDAY EVENING AND LAST THROUGH EARLY
WEDNESDAY. THE MORNING COMMUTE ON WEDNESDAY MAY BE SNOW COVERED
AND SLIPPERY. FROM 2 TO 4 INCHES OF SNOW IS POSSIBLE WITH THIS STORM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

LMZ844>849-061015-
ST JOSEPH TO SOUTH HAVEN-SOUTH HAVEN TO HOLLAND-
HOLLAND TO GRAND HAVEN-GRAND HAVEN TO WHITEHALL-
WHITEHALL TO PENTWATER-PENTWATER TO MANISTEE-
508 AM EST MON MAR 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NORTHWEST GALES TO 35 KNOTS WILL POSE A HAZARD TO SMALL CRAFT
UNTIL EARLY AFTERNOON. WAVES GREATER THAN 4 FEET WILL POSE A
HAZARD TO SMALL CRAFT TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

WAVES GREATER THAN 4 FEET WILL POSE A HAZARD TO SMALL CRAFT
TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Snow Advisories in Michigan, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.